Chronicles of the Heart, Part 42 – The dangers of Nebivolol – addendum…

I said yesterday that Nebivolol greatly impaired expectoration in COPD – it does far worse than that. I’ve found out why I feel so appallingly ill, and why my O2 saturation is running at around 90%.

Nebivolol doesn’t just impair expectoration – because it does that it also hides a burgeoning respiratory infection which, given how bad it’s got, I’d normally have spotted a week ago, maybe even two. So now, on top of everything else, I’m having to take 1g of Amoxyl 3 times a day – 4 if I don’t get a quick response.

So if you have COPD (perhaps cystic fibrosis too – though I’m not sure if it’s appropriate in that case), you should inhale 5ml of cooled, boiled, water using your nebuliser, to soften your sputum, 3 times a day. Assuming you have a nebuliser; if not, it’s the old fashioned way, with your head over a bowl of hot water, covered by a towel, and inhaling the steam.

Or, if you can, avoid the damn drug like the plague – it’s my view that this drug should never be prescribed to people with respiratory illness, no matter what the allgeged justification, or that you might be assured it’s safe – it’s bloody not! And that’s true of all beta-blockers.

About these ads

6 thoughts on “Chronicles of the Heart, Part 42 – The dangers of Nebivolol – addendum…

    • I’ll give it til Monday – if not my GP can earn his money.

      For 8-9 years, I’ve I’ve been able to nip flare-ups in the bud, before they had a chance to get a hold. For the past year I’ve been taking massive doses, to ensure nothing got a away from me – to avoid the strain on my heart.

      Now this idiot consultant, with a drug I should never have had, has buggered it.

  1. Docs,especially specialists seem to have their own pet meds and no matter how many times you tell them you cant take certain ones or are allergic or get side effects, they still insist that the benefits outweigh the side effects…THEY aint the ones getting those side effects and being made more ill by them. one doc prescribed penicillin for my daughter.then about 40 years old. she had been allergic to that since a baby. this doc insisted she would have grown out of it by then…so my daughter took the drug and of course had an allergic reaction.that woman could have killed her. another instance of docs taking no notice of patients who know their own bodies and ailments more often than not, better than the darned docs do.

  2. Was very interested reading about your thoughts on beta blockers. I have bijeminy/trijeminy (basically extra ectopics) which could be contolled with beta blockers. Due to the many side effects and conditions they could possibly cause I decided not to have this drug. Fortunately this condition will not cause a stroke or heart attack.

    • Based on my experience I feel very strongly that beta-blockers should be very much a drug of last resort. And yet it’s been suggested that they, and statins (also dangerous), should be given to everybody over the age of 65.

      I’ve discovered that they’re also prescribed to treat anxiety, which strikes me as absurd, as an accelerated heart rate is a symptom of anxiety, not a cause.

      • Yes I also strongly agree that statins are dangerous. Exacerbating existing conditions such as dementia (my mother is a sufferer)

Comments are closed.